Hi, I am an American Board Certified Neurologist with vast experience in diagnosing & treating all types of neurological & other medical conditions including the concerns of “Shortness of breath while on prednisone” you have mentioned here and I am very glad to help you with your health concerns.
Please see steroid medications like prednisone can cause breathlessness but it is a very rare side effect of this medication
If you see the breathlessness started after starting prednisone then it is a possibility, especially if you are not having any other obvious explanations
But still we need to explore other possibilities because prednisone causing breathlessness is indeed a very rare side effect
Various other causes for breathlessness include conditions associated with lung, heart, and blood conditions like anemia etc can cause breathlessness and these possibilities also need to be ruled out
If no other obvious causes are identified then we need to consider prednisone possibly causing this
You need a thorough examination in the clinic and possibly certain relevant investigations too and if any other causes are identified then it will be treated accordingly and if no other causes are identified then we need to assume this is most likely prednisone related and your rheumatologist needs to make a decision on making appropriate changes in your medication regimen.
Please let me know if you have any further questions, and please click a positive rating (preferably 5 Star/Excellent) to credit for the time & effort put by me in answering your health question, and this is the only way I will be credited for my service to you. If you have follow-up or additional questions you can ask them after the rating too.